How is paracetamol taken and why should you be careful with it?

Paracetamol is the generic name for one of the most widely used fever and pain medications. You can find it as a single drug under different brand names (febricet, panadol, paracetamol…), but combinations of paracetamol with ibuprofen and other drugs are becoming more common, writes the site "Doctor's advice."

The point is that this medicine is sometimes taken for granted and as a medicine that can be taken by anyone, including nursing mothers and pregnant women.

How did paracetamol come about?

Paracetamol was first synthesized in 1877, but became widely used around 1950, when its safety was confirmed. Since then, it has become one of the most widely used medicines to reduce fever and pain.

It is even on the World Health Organization's list of essential medicines.

The reason for this is the fact that it is one of the drugs that can be used in both pregnancy and lactation, and that it has few side effects and limitations.

Why serves paracetamolfrom?

Paracetamol is a medicine to reduce the symptoms of pain and to reduce the temperature.

If we compare it with other drugs in this branch, it is a weaker variant. It can relieve pain of low and medium intensity and slightly reduce the temperature. It is weaker than ibuprofen, but has an advantage over it because it can be used multiple times during the day.

Its action begins about 60 minutes after ingestion and lasts about four hours.

How to use paracetamolfrom?

Doctors advise you to take this medicine carefully and take it seriously. The dose of 500 milligrams, which is usually one tablet, can be taken four times a day, ie every six hours.

If you have severe pain, you can also take 500 mg every four hours or 1000 mg every 4 hours. It is important to note that the maximum daily dose is 4.000 milligrams, or eight tablets a day. This dose should never be exceeded.

If you are taking other cold medicines, you should look at the instructions for that medicine and see if it also contains paracetamol.

Toxic reactions to paracetamol are rare but life-threatening.

The question is, how much paracetamol can you take on your own?

In theory, the maximum daily dose is eight tablets a day for up to three days, but in reality that dose is much lower. It is pointless to take maximum doses of paracetamol for three days.

Problems that last so long and are not "covered" by medication require review and detailed analysis.

It is more realistic to start with one paracetamol tablet every 4-6 hours. If the problems do not subside or worsen after one or two tablets, consult a doctor.

What are the side effects of paracetamol?from?

Paracetamol rarely has side effects and most often it is allergic reactions and stomach problems. But if you exceed the dose of eight tablets a day, the side effects can be life threatening. The reason for this is the process of breakdown of paracetamol that passes through the liver.

Large amounts of this drug can lead to acute liver damage, which can be reflected in jaundice, nausea, vomiting, abdominal pain, and malaise, as well as elevated liver enzymes AST, ALT, and markers. of GGT damage.

If this condition is not resolved, liver failure or a life-threatening condition may occur. For this reason, a healthy liver is something that all those taking this medicine should pay attention to.

People with liver damage, such as those who consume alcohol, should take or avoid lower doses of paracetamol.

In some studies, taking paracetamol has been shown to increase blood pressure by 4 ml, which seems a small but significant number.

Cases have also been reported where paracetamol caused gastric bleeding.

All this calls into question the possibility of using paracetamol in chronic therapy and emphasizes that if the problems do not subside after three days of taking paracetamol, it is necessary to visit a doctor.

Paracetamol in pregnancy and lactation?

Paracetamol is considered to be one of the few drugs that is allowed in both pregnancy and breastfeeding. However, it crosses the placenta, which raises the question of how it breaks down the baby's metabolism, but so far, research on this topic is scarce.

Of course, caution is advised, and taking this drug only when necessary and not for an extended period of time.

In the end, the conclusion would be that paracetamol, like all other drugs, has its pros and cons. Therefore, be careful when using this medicine and call a doctor if the symptoms do not go away.

 

Video of the day